Jump to content

Photo

Accutane Round 2: 3 Years Later


1 reply to this topic

#1 dancerjc

dancerjc

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 12-March 11

Posted 01 August 2013 - 10:35 PM

hey guys, so i accidentally posted this in another section, but i decided i would move it here because over the next few months i know i can use you guys's support! i'm just going to copy and paste the two posts i've already made. whoops lol. 

 

 

after my sophomore year in high school, i went on accutane for the first time. I've been seeing a dermatologist since i was in the 5th grade, so acne is something i have always struggled with. i was on it for seven months, and was completely satisfied. after 6 months of treatment, i didn't really see any results still, but my doc urged "one more month" - and it made the world of difference! since then, my skin has responded well to the simple stuff dermatologists prescribe. 

 

all was going well - other than the usual break out, until i left for my first year of college in new york city. within a month there, i was breaking out horribly again. i moved back home for the summer almost 2 months ago and immediately saw my dermatologist. first she told me to start birth control, which could help control my acne. after a month on that, she put me on aczone and atralin (aczone i had never been on, but i was on atralin after my accutane round and liked the results.) she mentioned that the only other thing we could really try if this didn't work was another round of accutane. luckily, i never had any nasty side effects, so we both are not too reluctant to do it again. she mentioned we could always try antibiotics, but i have been on antibiotic after antibiotic before and they usually always made me sick and wiped out my immune system. i would do accutane again and again before i do another antibiotic. 

 

now i'm halfway through the whole "give it 6 weeks then come back" process, and i am more broke out than ever. the one thing that sucks is that I've started breaking out on my chest and back again - which is something that hasn't happened since going on accutane years ago. it was so bad at times during school i would literally skip out on going to dance classes and auditions because i didn't want to be seen in a leotard. i did everything before going back to my dermatologist: juice cleanses, cutting out starches, etc, EVERYTHING! 

 

when i went back to see my doctor she said that since i'm older, the acne that i had has turned into adult acne and was not just hormonal/puberty related.

 

 

...and that's where i'm at. i haven't officially started it yet, but if a miracle doesn't happen, it looks like it will be a go in the near future.

 

 

anyone have similar experiences/advice they can offer? thanks for reading all of this!

 

 

************post 2************

 

 

went to the derm yesterday and we both agreed to start it. we did the whole first pregnancy test and blood work, so hopefully in a month i will officially be back on it! 

 

the one thing that concerns me is that i will be switching doctors. i'm home for the summer, but i go to school 13 hours away. conveniently, my derma's best friend from med school owns a practice near where i go to school, and they've already talked and said switching won't be a problem. however, having dealt with pledge before, i know things are easier said than done. 

 

i've put myself in one of my typical time crunches though; i go back to my dr on the 29th to get my 2nd pregnancy test and first script, and then i leave for school the very next day.

 

knowing my luck, something is not going to register. then again, i can be pretty cynical neutral.gif

 

i never really broke out too severely on my first course; my breakouts ran pretty consistent to what i had already. however, i'm super scared that i'm going to have a really rough second course - especially being in a different city (nyc as opposed to the south. especially this winter.) to those of you who have done second rounds, were your experiences pretty similar? also, i'm now on medication for adhd. the dr said there should be no interferences, but do any of you guys have personal experience to that?

 

thanks!

 


#2 Tim714

Tim714

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 157
    Likes: 42
About Me
  • Gender:Male
  • Location:NY
  • Joined: 21-May 13

Achievements

     

Posted 01 August 2013 - 10:59 PM

I'm currently on my second course and its going pretty much the same as far as side effects go. Mine were very mild the first time, this time though, my lips have gotten very very chapped but it isn't so bad. I also don't remember what my dosage was the first time but this time I've taken a month with 20mg, then 40mg and now 60mg in my third month. You should be fine as far as results and side effects but I'm not sure about interactions with the other meds but if your dr says its okay then I wouldn't worry. Good luck with everything.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users